MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. EXTENSION SET, 7 INCH, CLAVE CONNECTOR, SECURE LOCK; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. EXTENSION SET, 7 INCH, CLAVE CONNECTOR, SECURE LOCK; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 126600490
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one used 146870489 primary plum set for inspection.As received, the tubing on set was ruptured and flared.This type of tubing damage is consistent with a high pressure injection during use.The dfu states: caution: not for high pressure infusion.The reported complaint can be confirmed.The probable cause is due to a high pressure injection on a device that is not rated for high pressure during use.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.
 
Event or Problem Description
The event involved an ext set 7in clv sl where it was reported that the tubing burst during contrast injection in ct scan.These loops were used for high pressure injection.The product was connected to patient and ct injector was connected to luer lock port.Due to the event the scans had poor images due to insufficient contrast.There was patient involvement and no patient harm.Two devices were returned for investigation.This captures the second of two devices returned.

Brand Name
EXTENSION SET, 7 INCH, CLAVE CONNECTOR, SECURE LOCK
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18921908
Report Number9615050-2024-00238
Device Sequence Number20730212
Product Code FPA
UDI-Device Identifier10887787005612
UDI-Public(01)10887787005612(17)260701(10)13639925
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number126600490
Device Lot Number13639925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTRAST INJECTOR, UNK MFR; CONTRAST, UNK MFR
Patient SexUnknown